Warning for drug users after overdose cases

editorial image

City drug users have been warned by the hospital after a serious increase in the amount of overdose cases in the past 48 hours, including one death.

Five patients have been taken to Milton Keynes Hospital, and there has been one death which has led to hospital officials warning drug users against using heroin - and particularly this new more lethal form of it.

Police and health services are alerting the community of the risk, to avoid further harm from the drug. Criminal investigations are taking place.

Emergency medicine consultant Vimal Desai from Milton Keynes Hospital said: “We would normally expect to see one or two patients who have overdosed per week. We have seen five in the last 48 hours – two on Thursday and three on Friday. Sadly one of these patients died.

“The reaction suggests an overdose of heroin, which appears to be a lot more potent than normal. It slows down their breathing and knocks their consciousness level down.

“We would like to warn anyone thinking of taking these drugs that it may be a more potent batch, which can have a much more detrimental effect and can be fatal.”

Vicky Holliday, South Central Ambulance Service NHS Foundation Trust (SCAS)’s area manager for Milton Keynes, added: “If you have a friend or relative you believe may have taken this concentrated form, then they may need help fast. Seek medical assistance from the ambulance service by dialling 999.”

Anyone with any information about the supply of illegal drugs should contact Thames Valley Police on 101.